MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR,SLAP,4.5MM DSPL,DYO PWR /6; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR,SLAP,4.5MM DSPL,DYO PWR /6; SAW, POWERED, AND ACCESSORIES
Catalog Number 7209335
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that a portion of metal tip of burr broke off into patient shoulder.All pieces retrieved.No apparent harm to the patient.
 
Additional Manufacturer Narrative
Additional information visual inspection and functional testing could not be performed because the device in question has not been returned for evaluation.Thus, the complaint could not be verified and a root cause could not be determined with confidence.It is difficult to perform an accurate evaluation of a failure without having the failed product.As such the complaint is being closed without conclusion.However, if the product is returned in the future the complaint can be reopened and evaluated.Event description correction.Not a health professional leave it without any value company representative and no health professional usage of device, initial use.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy, a portion of metal tip of burr broke off into patient shoulder.All pieces retrieved.No apparent harm to the patient.It is unknown if there was back-up device available and if there was a delay in the case.Attempts were made to retrieve further information but no response was received from the complainant.
 
Additional Manufacturer Narrative
One 4.5mm slap burr was returned for evaluation.Visual assessment of the device confirmed the hooded portion of the outer sheath has broken off at the weldment and was not returned.Functional inspection was performed and the inner burr did not rotate freely within the outer blade, friction was felt in the unloaded condition.The condition of the device indicates it was subjected to excessive side loading during use.Per the devices instructions for use ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.
 
Event or Problem Description

Brand Name
BURR,SLAP,4.5MM DSPL,DYO PWR /6
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8207487
Report Number1219602-2019-00001
Device Sequence Number19253134
Product Code HAB
UDI-Device Identifier03596010463418
UDI-Public03596010463418
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Catalogue Number7209335
Device Lot Number50970672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 12/11/2018
Supplement Date Received by Manufacturer01/28/2019
06/03/2019
Initial Report FDA Received Date01/01/2019
Supplement Report FDA Received Date01/29/2019
06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1